My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

Would Parkinson's disease and/or its medications cause someone to be crude and vulgar or to make sexual innuendoes?

Related Topics: Parkinson's Disease, Drug
 

Answers From Experts & Organizations (1)

Parkinson's Disease
Duke Medicine
18 Answers
485 Helpful Votes
7 Followers
A.

We have recently published a paper on this topic. It may be found by going to PubMed, and searching: "DOMINION." )You may also type in "Stacy, M" - if you would like additional information.

In the DOMINION trial, we interviewed almost 3,000 patients with PD, and found compulsive spending, gambling, sexual behavior, and eating to be in 13.6 of the PD population. While we were not able to make any assumptions about risk factors, these behaviors are associated with advancing PD, and increasing dosages of levodopa or dopamine agonists (pramipexole or ropinirole).

Treatment is intially reducing PD medications - usually the dopamine agonist. I would advise you to call your Neurologist today, and ask for some direction on how to reduce the appropriate medication.
   

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

9 of 9 found this helpful
Read the Original Article: Parkinson Disease & Meds side affects...